Delaware, 2008

Flood in Delaware, March 8, 2008

March 8, 2008 · NWS PHI · 1 event in 1 county or zone

The runoff from the heavy rain caused poor drainage flooding in New Castle County and then caused some minor flooding along the Brandywine Creek. Rain began falling around Noon EST on the 7th and did not end until the early evening on the 8th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The runoff from the heavy rain caused poor drainage flooding in New Castle County and then caused some minor flooding along the Brandywine Creek. Rain began falling around Noon EST on the 7th and did not end until the early evening on the 8th. It fell at its heaviest between 10 a.m. EST and 2 p.m. EST on the 8th. Storm totals averaged around two inches.

The heavy rain was caused by a low pressure system that developed in the northeastern Gulf of Mexico on the 7th. It deepened to a 997 millibar low by the time it moved slowly northeast into West Virginia at 7 a.m. EST on the 8th. At 1 p.m. EST on the 8th, there were a pair of 992 millibar lows, one near Pittsburgh, Pennsylvania and the other in northern Virginia. At 4 p.m. EST on the 8th, they combined into one over southeast Pennsylvania and deepened to 987 millibars. At 7 p.m. EST the low had deepened to 985 millibars and was near New York City. Its associated cold front had cleared Delaware and New Jersey and ended the rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 8, 7:35 PM EST, 24 minutes earlier.

Area forecast discussion, Mar 8, 7:35 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
735 PM EST SAT MAR 8 2008

.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER PENNSYLVANIA LATE THIS AFTERNOON WILL
INTENSIFY AND LIFT NORTHEAST INTO MAINE BY DAYBREAK SUNDAY. HIGH
PRESSURE WILL BUILD IN FROM THE SOUTHWEST ON SUNDAY AND REMAIN
INTO MONDAY. A WEAK SYSTEM WILL MOVE ACROSS THE AREA MONDAY NIGHT.
ANOTHER WEAK SYSTEM WILL MOVE ACROSS THE AREA ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WHAT SEEMS TO BE A PENULTIMATE LINE OF CONVECTION WAS READY TO
MOVE OUT OF NORTHERN NEW JERSEY AT 615 PM EST. THE LAST OF THE
CONVECTION ASSOCIATED WITH THE SURFACE SYSTEM WAS LIFTING INTO
NORTHERN NEW JERSEY AT 615 PM. IT WAS MIXING DOWN SOME STRONG WIND
GUSTS AS IT LIFTED NORTHEAST. WE ARE CARRYING SCATTERED SHOWERS OR
THUNDERSTORMS NORTH AND CENTRAL THIS EVENING.

CYCLONIC FLOW AT THE SURFACE AND THE MID LEVEL TROF AXIS LINGER
FOR A WHILE ONCE THE COLD FRONT IS THROUGH AND THE SURFACE LOW IS
WELL NORTH OF US, SO WE MAINTAIN A CHANCE OF RAIN OR SNOW SHOWERS
IN THE NORTHWEST FOR A LONGER TIME TONIGHT THAN ELSEWHERE.
ACKNOWLEDGING THAT THERE WILL BE FLOODING FOR A WHILE AFTER THE
BULK OF THE RAIN, WEVE ALLOWED THE FLOOD WATCH TO EXPIRE AT 6 PM
AND WILL HANDLE FLOODING WITH WARNINGS, ADVISORIES AND STATEMENTS.
THE WEATHER STORY WAS TRANSITIONING TO THE WIND.

MODELS SHOW H8 WINDS AT OR ABOVE 50 KT BY 00Z AND CONTINUING
THROUGH 06Z, WITH VERY SIGNIFICANT PRESSURE RISES SWEEPING ACROSS
THE AREA NEAR AND NORTHWEST OF THE INTERSTATE 95 CORRIDOR. STRONG
NVA ACCOMPANIES A JET AT H5 IN EXCESS OF 100 KTS, AND THAT JET
RUNS ALONG THE EAST SIDE OF A NEGATIVE TILT TROF AXIS EMANATING
FROM THE H5 CUTOFF. THIS, ACCORDING TO AN IN-HOUSE DECISION TREE,
SPELLS WIND GUSTS AT OR ABOVE 50 KT. THE BUFKIT SOUNDINGS SUPPORT
GUSTS TO AROUND 45 KT IN THE SAME AREA, AND WEVE DECIDED TO GO
WITH A HIGH WIND WARNING FOR THE AREA IN QUESTION AND A WIND
ADVISORY SOUTHEAST OF THERE. WINDS SHOULD BEGIN TO DIMINISH DURING
THE PRE-DAWN HOURS.

WE HAVENT DEVIATED TOO MUCH FROM THE PREVIOUS FORECAST REGARDING
TEMPERATURES, AS THAT DOESNT SEEM TO BE WHERE THE BULK OF THE
ACTION IS IN THE FIRST PERIOD.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
FRANKLY, THE BULK OF THE ACTION IS IN THE NEAR TERM. WINDS WILL
DIMINISH GRADUALLY DURING THE DAY ON SUNDAY, AS A SURFACE HIGH
PRESSURE RIDGE WILL DRIFT ACROSS THE AREA SUNDAY NIGHT AND EARLY
MONDAY. A CONSIDERABLY WEAKER MID LEVEL IMPULSE WILL MOVE TOWARD
US MONDAY AND CROSS THE AREA MONDAY NIGHT. WE HAVE PUT IN SOME
CHANCE POPS FOR THE SOUTHERN ZONES ON MONDAY NIGHT, BUT THE AMOUNT
OF PRECIPITATION EXPECTED IS VIRTUALLY NIL. WEVE STAYED CLOSE TO
A COMBINATION OF GUIDANCE AND CONTINUITY ON TEMPERATURES THROUGH
THE PERIOD.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE FORECAST LOOKS RELATIVELY DRY THROUGH THE MAJORITY OF THE
EXTENDED PERIOD. THE PERIOD STARTS OFF WITH HIGH PRESSURE OFF TO THE
SOUTHWEST. THIS HIGH STAYS JUST TO THE SOUTHWEST OF THE REGION
WEDNESDAY AS A WEAK TROUGH MOVES ACROSS THE AREA. THIS TROUGH COULD
BRING SOME LIGHT SHOWERS ON WEDNESDAY, MAINLY JUST TO THE POCONOS
AND LEHIGH VALLEY, BUT NOTHING SIGNIFICANT IS EXPECTED AT THIS TIME.
A BRIEF PERIOD OF HIGH PRESSURE WILL FOLLOW FOR THURSDAY AND
THURSDAY NIGHT. THE NEXT WEATHER MAKER LOOKS TO BE AT THE END OF THE
WORK WEEK AS A TROUGH APPROACHES THE REGION FROM THE WEST. A LOW
PRESSURE SYSTEM LOCATED OVER NORTHEASTERN CANADA, WILL TRY TO DRAG A
COLD FRONT ACROSS THE REGION EARLY FRIDAY. HOWEVER, ANOTHER LOW OVER
THE MISSISSIPPI VALLEY WILL MAKE ITS WAY NORTHEAST AND PASS RIGHT
OVER THE REGION LATE FRIDAY INTO SATURDAY.

FOLLOWED ALONG THE LINES OF HPC FOR THE MOST PART BUT DID MAKE
OCCASIONAL ADJUSTMENTS BASED ON MOS GUIDANCE.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SHOWERS AND THUNDERSTORMS HAD EXITED THE AREA AND TAF SITES HAD
RETURNED MOSTLY TO VFR (KABE HAD A MARGINAL VFR CEILING), WITH JUST
A COUPLE OF LIGHT LEFTOVER ECHOES ON RADAR. NOW, STRONG WINDS AND
WIND GUSTS WILL BE THE STORY FOR THE NEXT 36 HOURS OR SO.

THE RUC WAS QUITE GOOD IN DEPICTING STRONG DEVELOPMENT OF WINDS
(AND, IN RETROSPECT, THUNDERSTORM DEVELOPMENT) BETWEEN 22Z AND 23Z.

WINDS WILL BE QUITE STRONG, WITH GUSTS REACHING 40 TO 50 KNOTS EARLY
TONIGHT, AND PERHAPS SLACKING OFF A BIT LATER TONIGHT AND A BIT MORE
SUNDAY, BEFORE REALLY DROPPING OFF LATER SUNDAY AFTERNOON AS THE
GRADIENT MOVES OUT OF THE AREA AND HIGH PRESSURE BRIEFLY BUILDS INTO
THE REGION.

BEYOND THE TAF PERIOD, THERE ARE SEVERAL WEAK SYSTEMS THAT ARE
FORECAST TO MOVE THROUGH THE AREA. ONE BEING ON MONDAY, ANOTHER ON
WEDNESDAY, AND ANOTHER BEING NEXT FRIDAY. THE SYSTEM NEXT FRIDAY
WILL LIKELY HAVE THE GREATEST IMPACT, ALTHOUGH THE FIRST TWO COULD
PRODUCE SOME SHOWER ACTIVITY ACROSS THE AREA.

&&

.MARINE...
A COLD FRONT WILL MOVE ACROSS THE WATERS TONIGHT, WITH A STRONG WEST
TO NORTHWEST FLOW BEHIND IT. WE HAVE CONTINUED THE GALE WARNING FOR
THE DELAWARE BAY AND COASTAL WATERS SOUTH OF LITTLE EGG INLET. NORTH
OF LITTLE EGG INLET, WE HAVE ISSUED A STORM WARNING FOR THE
OVERNIGHT HOURS AS THERE MAY BE A PERIOD OF STORM FORCE WINDS IN THE
NORTHERN SECTIONS OVERNIGHT TONIGHT. THESE WINDS SHOULD BEGIN TO
DIMINISH TOWARD DAYBREAK TOMORROW, BUT EVERYONE SHOULD STILL
EXPERIENCE GALES THROUGH THE MORNING SUNDAY. BY SUNDAY AFTERNOON,
WINDS SHOULD DIMINISH TO SMALL CRAFT CRITERIA AND WILL LIKELY LAST
THROUGH SUNDAY EVENING.  SMALL CRAFT CRITERIA ARE NOT EXPECTED
THROUGH THE REST OF THE FORECAST PERIOD, ALTHOUGH THERE ARE A COUPLE
OF WEAK SYSTEMS THAT MAY MOVE THROUGH THE AREA MONDAY OR WEDNESDAY.
THEY SHOULD NOT CAUSE ANY PROBLEMS HOWEVER.

&&

.HYDROLOGY...
THE FLOOD WATCH HAS EXPIRED, AND ALL SUBSEQUENT FLOODING CONCERNS
FROM THIS SYSTEM WILL BE HANDLED BY WARNINGS, ADVISORIES AND
STATEMENTS.

&&

.TIDES/COASTAL FLOODING...
TIDE HEIGHTS AT CAMBRIDGE JUST REACHED FLOOD LEVEL EARLY THIS
EVENING, AND THEY DID SO ABOUT 90 MINUTES AFTER ASTRONOMICAL HIGH
TIDE THANKS TO THE STRONG WEST-SOUTHWEST FLOW. THE WINDS MAY VEER
ENOUGH TO MAKE THIS ISOLATED IN NATURE OVER THE NEXT FEW HOURS,
BUT TO ERR ON THE CAUTIOUS SIDE WE ISSUED A STATEMENT ABOUT MINOR
TIDAL FLOODING FOR THE NORTHERN MARYLAND EASTERN SHORE.

A LOW WATER ADVISORY HAS BEEN ISSUED FOR THE COASTAL WATERS AND
DELAWARE BAY FOR THE LOW TIDE CYCLE SUNDAY MORNING. WITH THE
STRONG WEST TO NORTHWEST WINDS, BLOW-OUT TIDES ARE EXPECTED.
PLEASE REFER TO THE LATEST MARINE WEATHER STATEMENT FOR DETAILS.
THE LOW TIDE ON SUNDAY NIGHT COULD POSSIBLY REACH BLOW- OUT
CONDITIONS AGAIN, SO WE WILL NEED TO CONTINUE TO MONITOR THE
FORECAST FOR FUTURE UPDATES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HIGH WIND WARNING UNTIL 5 AM EDT SUNDAY FOR PAZ054-055-060>062-
     067>071.
NJ...HIGH WIND WARNING UNTIL 5 AM EDT SUNDAY FOR NJZ001-007>010-
     012>020-026-027.
     WIND ADVISORY UNTIL 5 AM EDT SUNDAY FOR NJZ021>025.
DE...HIGH WIND WARNING UNTIL 5 AM EDT SUNDAY FOR DEZ001.
     WIND ADVISORY UNTIL 5 AM EDT SUNDAY FOR DEZ002>004.
MD...HIGH WIND WARNING UNTIL 5 AM EDT SUNDAY FOR MDZ008.
     WIND ADVISORY UNTIL 5 AM EDT SUNDAY FOR MDZ012-015-019-020.
MARINE...LOW WATER ADVISORY FROM MIDNIGHT EST TONIGHT TO 7 AM EDT
     SUNDAY FOR ANZ450>455.
     GALE WARNING UNTIL 2 PM EDT SUNDAY FOR ANZ430-431-452>455.
     STORM WARNING UNTIL 7 AM EDT SUNDAY FOR ANZ450-451.
     GALE WARNING FROM 7 AM TO 2 PM EDT SUNDAY FOR ANZ450-451.
     LOW WATER ADVISORY FROM 4 AM TO 10 AM EDT SUNDAY FOR ANZ430-
     431.

&&

SYNOPSIS...MEOLA
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...MEOLA
AVIATION.../ LR
MARINE...LR
HYDROLOGY...DELISI
TIDES/COASTAL FLOODING...ROBERTSON/DELISI
Hazardous weather outlook, Mar 8, 6:08 PM EST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
608 PM EST SAT MAR 8 2008

DEZ001-MDZ008-NJZ001-007>010-012>020-026-027-PAZ054-055-060>062-
067>071-091000-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
608 PM EST SAT MAR 8 2008

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

DEZ002>004-MDZ012-015-019-020-NJZ021>025-091000-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
608 PM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

ANZ430-431-452>455-091000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
608 PM EST SAT MAR 8 2008

...GALE WARNING IN EFFECT UNTIL 2 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-091000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
608 PM EST SAT MAR 8 2008

...STORM WARNING IN EFFECT UNTIL 7 AM EDT SUNDAY...
...GALE WARNING IN EFFECT FROM 7 AM TO 2 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 8, 2:09 PM EST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
209 PM EST SAT MAR 8 2008

MDZ012-015-019-082115-
KENT MD-QUEEN ANNES-TALBOT-
INCLUDING THE CITIES OF...CHESTERTOWN...CENTREVILLE...EASTON
209 PM EST SAT MAR 8 2008

...STRONG THUNDERSTORMS CROSSING THE CHESAPEAKE BAY...

A LINE OF SHOWERS AND THUNDERSTORM WILL CROSS THE CHESAPEAKE BAY
AND AFFECT COASTAL AREAS OF THESE COUNTIES AFTER 215 PM. BE
PREPARED FOR GUSTY WINDS UP TO 50 MILES AN HOUR...VERY HEAVY
RAINFALL AND SOME SMALL HAIL. MOTORISTS SHOULD BE PREPARED FOR
SHARP REDUCTIONS IN VISIBILITY AND PONDING OF WATER ON ROADWAYS.

SZATKOWSKI
Special weather statement, Mar 8, 2:33 PM EST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
233 PM EST SAT MAR 8 2008

MDZ008-PAZ060-067-082030-
BERKS-CECIL-CHESTER-
233 PM EST SAT MAR 8 2008

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CECIL AND CHESTER
COUNTIES...

AT 230 PM EST, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL LANCASTER
COUNTY DOWN INTO EASTERN HARFORD COUNTY.  THE LINE WAS MOVING
NORTHEAST AT 20 MPH.  THE THUNDERSTORMS WILL AFFECT PARTS OF WESTERN
BERKS COUNTY, WESTERN CHESTER COUNTY AND CECIL COUNTY BEFORE 330 PM.

THE THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY RAIN AND PERHAPS WIND
GUSTS UP TO 45 MPH.

IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE.

IOVINO
Special weather statement, Mar 8, 4:53 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
453 PM EST SAT MAR 8 2008

MDZ008-PAZ060-067-090000-
CECIL-BERKS-CHESTER-
INCLUDING THE CITIES OF...ELKTON...READING...WEST CHESTER
453 PM EST SAT MAR 8 2008

...HIGH WIND WARNING IN EFFECT...

A LINE OF SHOWERS IS APPROACHING THE AREA AND WILL BRING A SHARP
INCREASE IN WINDS. THIS LINE OF SHOWERS MARKS THE APPROACH OF
COLDER AIR TO THE REGION. WIND GUSTS TO 60 MILES AN HOUR CAN BE
EXPECTED EARLY THIS EVENING AS THE LINE OF SHOWERS PASSES. THESE
STRONG WIND GUSTS WILL CONTINUE INTO THE EVENING AS COLDER AIR
POURS INTO THE REGION. MOTORISTS SHOULD BE PREPARED FOR DIFFICULTY
IN DRIVING DUE TO THE STRONG GUSTY WINDS.

MDZ012-015-019-090000-
KENT MD-QUEEN ANNES-TALBOT-
INCLUDING THE CITIES OF...CHESTERTOWN...CENTREVILLE...EASTON
453 PM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT...

A LINE OF SHOWERS IS APPROACHING THE AREA AND WILL BRING A SHARP
INCREASE IN WINDS. THIS LINE OF SHOWERS MARKS THE APPROACH OF
COLDER AIR TO THE REGION. WINDS GUSTS TO 50 MILES AN HOUR CAN BE
EXPECTED AS THE LINE OF SHOWERS PASSES AND THESE STRONG WIND GUSTS
WILL CONTINUE INTO THE EVENING AS COLDER AIR POURS INTO THE
REGION. MOTORISTS SHOULD BE PREPARED FOR DIFFICULTY IN DRIVING DUE
TO THE STRONG GUSTY WINDS.

SZATKOWSKI
Local storm report, Mar 8, 7:47 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
747 PM EST SAT MAR 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     ALLENTOWN               40.60N 75.48W
03/08/2008                   LEHIGH             PA   EMERGENCY MNGR

            NUMEROUS REPORTS OF TREES DOWN. SOME ROOFS OFF HOUSES.

0557 PM     TSTM WND GST     WILLOW GROVE            40.15N 75.12W
03/08/2008  E65.00 MPH       MONTGOMERY         PA   OFFICIAL NWS OBS

0600 PM     TSTM WND DMG     5 NW PITMAN             39.78N 75.20W
03/08/2008                   GLOUCESTER         NJ   TRAINED SPOTTER

            TREES DOWN.

0605 PM     TSTM WND GST     GLASSBORO               39.70N 75.11W
03/08/2008  E60.00 MPH       GLOUCESTER         NJ   AMATEUR RADIO

0605 PM     TSTM WND GST     PHILADELPHIA            40.01N 75.13W
03/08/2008  M60.00 MPH       PHILADELPHIA       PA   OFFICIAL NWS OBS

            REPORT FROM NE PHILADELPHIA.

0607 PM     TSTM WND GST     NE PHILADELPHIA         40.01N 75.13W
03/08/2008  M71.00 MPH       PHILADELPHIA       PA   TRAINED SPOTTER

            TREES AND UTILITY POLES DOWN.

0620 PM     TSTM WND DMG     5 SW MEDFORD LAKES      39.81N 74.87W
03/08/2008                   BURLINGTON         NJ   EMERGENCY MNGR

            TREES AND WIRES DOWN IN EVESHAM TWP.

0625 PM     TSTM WND GST     WRIGHTSTOWN             40.03N 74.63W
03/08/2008  M60.00 MPH       BURLINGTON         NJ   OFFICIAL NWS OBS

            REPORT FROM MCGUIRE AFB.

0630 PM     TSTM WND DMG     WILMINGTON              39.74N 75.53W
03/08/2008                   NEW CASTLE         DE   EMERGENCY MNGR

            NUMEROUS REPORTS OF TREES POLES AND WIRES DOWN IN THE
            NORTHERN PART OF THE COUNTY.

0630 PM     TSTM WND DMG     FLEMINGTON              40.51N 74.86W
03/08/2008                   HUNTERDON          NJ   EMERGENCY MNGR

            WIDESPREAD TREES AND WIRES DOWN. SOME ROOF DAMAGE TO
            BUILDINGS.

0630 PM     TSTM WND DMG     PENNINGTON              40.33N 74.79W
03/08/2008                   MERCER             NJ   EMERGENCY MNGR

            TREES DOWN IN HAMILTON SQUARE AND HOPEWELL TWP.

0645 PM     TSTM WND DMG     1 SE ROSSMOOR           40.33N 74.46W
03/08/2008                   MIDDLESEX          NJ   TRAINED SPOTTER

            TREES DOWN IN MONROE TWP.

0645 PM     TSTM WND DMG     ANDOVER                 40.99N 74.74W
03/08/2008                   SUSSEX             NJ   EMERGENCY MNGR

            TREES DOWN COUNTY-WIDE.

&&

AMC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, New Castle

When
March 8, 7:59 PM EST to 8:46 PM EST
Where
New Castle County, 0.87 mi NE of Dunleith to 0.87 mi N of Dunleith
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
39.730, -75.520

The Brandywine Creek in Wilmington was above its 11 foot flood stage from 759 p.m. EST through 846 p.m. EST on the 8th. It crested at 11.14 feet at 830 p.m. EST. Storm totals included 2.44 inches at the Porter Reservoir, 2.15 inches at New Castle County Airport and 1.65 inches in Bear.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2008Every state in 2008This day in weather historyWarnings in Delaware, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 89825.